MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number PCOPM20
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Adhesion(s) (1695); Death (1802); Hematoma (1884); No Code Available (3191)
Date of Event 06/05/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, following a parastomal hernia procedure, reoperation was performed.The surgeon was cutting the mesh toward the lower abdomen, and noted the intestinal tract was incarcerated from the interspace which is located further outside of the intestinal tract which became red due to hematoma.The surgeon compressed the incarcerated intestinal tract and tried to return it in the abdominal cavity, but could not.As it was about 4 cm from the hernia orifice to the inside, the surgeon resected and opened the hernia orifice.The small intestine was incarcerated by a length of about 10cm.The intestinal tract was hyperemic, but the serous did not become ischemic, and it seemed that the intestinal tract could be preserved without resection.The state of the mesh was checked and it was seen that the entire circumference of the mesh was fixed to the abdominal wall and there was no adhesion.The mesh's cleavage was around the center and it had not reached the edge.It was uncertain the mesh in question actually cracked, but the surgeon closed the cleavage and the incised orifice by interrupting suture, for total 7cm with nylon 2-0, to let knots move outside of the mesh (abdominal wall).The inside of the abdominal cavity was washed and reinforcement film was attached to the closure part of mesh.Since the mesh adhered to the median, interrupting suture was performed with 0 nylon.The subcutaneous tissue was washed and the skin was closed by buried suturing.After four days another reoperation was performed due to peritonitis suspicion, but only ascites was found.The patient died seven days after the second reoperation.The direct cause of death was pulmonary hematoma.
 
Additional Manufacturer Narrative
Evaluation summary: one device was returned for investigation.A review of the device history record an no failure that may relate to the reported conditions have been noted.The visual examination of the provided pictures show; picture 2:the intestinal tract came out the abdominal wall.The intestinal tract had an hematoma.Pictures 3-4-5-6-7-8: the mesh seems to be well-incorporated and shows no adhesion.A part of the intestinal tract had passed through the mesh.We cannot determine by the pictures provided if a crack is present and if yes, where was exactly the hole of the mesh.It should be noted that the event seems to be unrelated to the mesh and without the sample a detailed investigation could not be performed.However it should be noted that due to the number of complaints reported for central mesh fracture/recurrence/reoperation following a modified sugarbaker repair technique an iia (iia 1807_00162792) was opened and a capa ((b)(4)) was initiated.The root cause identified in the capa was the design inputs.The report has been added to our product co mplaints database which is monitored for similar occurrences.A trigger was observed and a formal investigation was initiated.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8262066
Report Number9615742-2019-00165
Device Sequence Number167941
Product Code FTL
UDI-Device Identifier10884521177789
UDI-Public10884521177789
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberPCOPM20
Device Catalogue NumberPCOPM20
Device Lot NumberPNH0295
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;